Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla diarrhea and belly pain
Dec 4, 2009

Hi

i am 29 years old and HIV+ for 4 years now.

My CD4 count is about 336. my viral load is about 0. I am taking Atripla 2 years now.

the last 6 months i have everyday diarrhea and the last 2 weeks, when i feel the need like going at the toilet, my belly lower part (over the pubic hair) is hurting me a lot.

after the toilet relief, i am in a perfect condition. but when i feel the need of the toilet i am in big pain until i get relief.

what can this be? is it atripla? is this something else? what can i do to help myself?

thank you

Response from Dr. Henry

It would be unusual but possible to develop GI intolerance to Atripla after 18 months on the drug. More likely would be an infection (i.e. parasitic, C difficile or other) or some form of inflammatory bowel process. A complete history and physical examination by your HIV specialist might help point to a cause. A stool analysis and possibly colonoscopy would often be considered to work up the diarrhea. Food intolerances (ie gluten or lactose) can also develop so there can be causes other than infection or your HIV drugs. If work-up is negative then a decision would need to be made whether any of your drugs could be switched around to see if an offending drug can be identified (ie rarely patients have loose stools develop on tenofovir). KH



Previous
vision problems related to treatment
Next
Atripla side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement